Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Does intake of Xanax and vodka reduce the BP and heart rate ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
my 18 year old son just came home and told us he took two 1mg xanax and drank some vodka and crown royal i took is blood pressure while he is passed out and read 82/44 with a heart rate of 65 is this normal and what should i do
Posted Tue, 17 Apr 2012 in Drug Abuse
Answered by Dr. Jasvinder Singh 21 minutes later

Thanks for posting your query.

Xanax is a medicine which is prescribed for anxiety attacks and panic attacks and depending on the condition, the dose of 4-6 mg can be given daily. But it is given in divided doses over a span of 24 hours and not together at the same time.

Hypotension (low BP ) an bradycardia are side effects of this drug and is found in approximately 4 % of the population. It is not normal to have such a BP and heart rate and your son needs to be attended by a physician immediately.

My suggestion is to take him to the ER immediately as he needs immediate I/V fluids and medical management. In addition he may need BP support as epinephrine which can be given in a hospital setup.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor